Alert archive / Ohio / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Wilmington, OH

April 26, 201132 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this flash flood watch at Apr 26, 2011, 3:55 PM EDT for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Apr 27, 2011, 2:00 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 3:55 PM EDT (19:55 UTC)
In effect from
Apr 27, 2011, 2:00 AM EDT
Expired
Apr 28, 2011, 3:08 AM EDT
In force
25 hr
Issued by
NWS Wilmington, OH
Flood severity
None
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WGUS61 KILN 261955
FFAILN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT TUE APR 26 2011


INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270800-
/O.NEW.KILN.FF.A.0002.110427T0600Z-110428T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
355 PM EDT TUE APR 26 2011

...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT WEDNESDAY THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF INDIANA...KENTUCKY AND 
  OHIO...INCLUDING THE FOLLOWING AREAS...IN INDIANA...DEARBORN...
   FAYETTE IN...FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...
  UNION IN AND WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...
   CARROLL...GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN... 
  PENDLETON AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN... 
  BUTLER...CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE... 
  DELAWARE...FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE... 
  HAMILTON...HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN... 
  MADISON...MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE... 
  PREBLE...ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. 

* FROM 2 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT

* SEVERAL WAVES OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A
  STALLED FRONTAL BOUNDARY ACROSS INDIANA BEFORE THE FRONT FINALLY
  PUSHES THROUGH THE OHIO VALLEY WEDNESDAY NIGHT. THIS WILL RESULT
  IN PERIODS OF WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH HEAVY
  RAIN POSSIBLE. TOTAL RAINFALL AMOUNTS OF TWO TO THREE ARE
  POSSIBLE THROUGH WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS.
  DUE TO RECENT RAINFALL...SATURATED GROUND AND RIVERS ALREADY RUNNING
  HIGH OR IN FLOOD...CONDITIONS ARE FAVORABLE FOR SIGNIFICANT
  FLOODING TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS, CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. 
PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE
PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
5 follow-up statements
032 
WGUS61 KILN 262000
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT TUE APR 26 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270800-
/O.CON.KILN.FF.A.0002.110427T0600Z-110428T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
400 PM EDT TUE APR 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 AM EDT WEDNESDAY
THROUGH LATE WEDNESDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE 
  FOLLOWING AREAS...IN INDIANA...DEARBORN...FAYETTE IN... 
  FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...UNION IN AND 
  WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL... 
  GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON 
  AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN...BUTLER... 
  CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE...DELAWARE... 
  FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... 
  HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... 
  MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE...PREBLE... 
  ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. 

* FROM 2 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT

* SEVERAL WAVES OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A
  STALLED FRONTAL BOUNDARY ACROSS INDIANA BEFORE THE FRONT FINALLY
  PUSHES THROUGH THE OHIO VALLEY WEDNESDAY NIGHT. THIS WILL RESULT
  IN PERIODS OF WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH HEAVY
  RAIN POSSIBLE. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE
  POSSIBLE THROUGH WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS.
  DUE TO RECENT RAINFALL... SATURATED GROUND AND RIVERS ALREADY
  RUNNING HIGH OR IN FLOOD... CONDITIONS ARE FAVORABLE FOR
  SIGNIFICANT FLOODING TO OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER
AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND
FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
176 
WGUS61 KILN 270740
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
340 AM EDT WED APR 27 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-272200-
/O.CON.KILN.FF.A.0002.000000T0000Z-110428T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
340 AM EDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE 
  FOLLOWING AREAS...IN INDIANA...DEARBORN...FAYETTE IN... 
  FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...UNION IN AND 
  WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL... 
  GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON 
  AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN...BUTLER... 
  CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE...DELAWARE... 
  FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... 
  HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... 
  MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE...PREBLE... 
  ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. 

* THROUGH LATE TONIGHT

* TWO WAVES OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A
  STALLED FRONTAL BOUNDARY ACROSS INDIANA BEFORE THE FRONT FINALLY
  PUSHES THROUGH THE OHIO VALLEY TONIGHT. THIS WILL RESULT
  IN PERIODS OF WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH HEAVY
  RAIN POSSIBLE. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE
  POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS.
  DUE TO RECENT RAINFALL... SATURATED GROUND AND RIVERS ALREADY
  RUNNING HIGH OR IN FLOOD... CONDITIONS ARE FAVORABLE FOR
  SIGNIFICANT FLOODING TO OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER
AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND
FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
574 
WGUS61 KILN 271643
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
1243 PM EDT WED APR 27 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280500-
/O.CON.KILN.FF.A.0002.000000T0000Z-110428T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1243 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE 
  FOLLOWING AREAS...IN INDIANA...DEARBORN...FAYETTE IN... 
  FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...UNION IN AND 
  WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL... 
  GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON 
  AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN...BUTLER... 
  CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE...DELAWARE... 
  FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... 
  HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... 
  MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE...PREBLE... 
  ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. 

* THROUGH LATE TONIGHT

* ANOTHER WAVE OF LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE
  OHIO VALLEY AND SOUTHERN GREAT LAKES TONIGHT. THIS LOW WILL PUSH
  A COLD FRONT THROUGH THE AREA. THESE FEATURES WILL BRING ANOTHER
  ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH PERIODS OF HEAVY
  RAIN. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE
  THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS. DUE TO RECENT
  RAINFALL...SATURATED GROUND AND RIVERS ALREADY RUNNING HIGH OR
  IN FLOOD...CONDITIONS ARE FAVORABLE FOR SIGNIFICANT FLOODING TO
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER
AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND
FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
426 
WGUS61 KILN 271912
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EDT WED APR 27 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280715-
/O.CON.KILN.FF.A.0002.000000T0000Z-110428T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
312 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE 
  FOLLOWING AREAS...IN INDIANA...DEARBORN...FAYETTE IN... 
  FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...UNION IN AND 
  WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL... 
  GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON 
  AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN...BUTLER... 
  CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE...DELAWARE... 
  FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... 
  HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... 
  MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE...PREBLE... 
  ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. 

* THROUGH LATE TONIGHT

* ANOTHER WAVE OF LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE
  OHIO VALLEY AND SOUTHERN GREAT LAKES TONIGHT. THIS LOW WILL PUSH
  A COLD FRONT THROUGH THE AREA. THESE FEATURES WILL BRING ANOTHER
  ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH PERIODS OF HEAVY
  RAIN. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE
  THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS. DUE TO RECENT
  RAINFALL...SATURATED GROUND AND RIVERS ALREADY RUNNING HIGH OR
  IN FLOOD...CONDITIONS ARE FAVORABLE FOR SIGNIFICANT FLOODING TO
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER
AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND
FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
781 
WGUS61 KILN 280708
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
308 AM EDT THU APR 28 2011


INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280815-
/O.CAN.KILN.FF.A.0002.000000T0000Z-110428T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
308 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF INDIANA...KENTUCKY AND OHIO
HAS BEEN CANCELLED. THE HEAVY RAINS THAT WAS AFFECTING THE AREA
EARLIER TONIGHT HAS MOVED OUT OF THE AREA...REDUCING THE THREAT OF
FLASH FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Apr 26, 1:53 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 26, 1:53 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
153 PM EDT TUE APR 26 2011

.SYNOPSIS...
REGION WILL BE LOCATED IN THE WARM SECTOR AREA BEHIND AN ADVANCING
WARM FRONT TODAY. AS A LOW PRESSURE SYSTEM OVER THE PLAINS LIFTS
OFF TO THE NORTHEAST...THE OHIO VALLEY WILL SEE PERIODS OF
ENHANCED COVERAGE OF SHOWERS AND THUNDERSTORMS TONIGHT THROUGH
WEDNESDAY. THE BEST CHANCES FOR PRECIPITATION APPEARS TO BE
WEDNESDAY AS A POTENTIAL LINE OF STRONG THUNDERSTORMS SWEEPS
ACROSS THE AREA ASSOCIATED WITH A COLD FRONT. COOLER AND A BIT
DRIER CONDITIONS ARE EXPECTED THURSDAY THROUGH SATURDAY...BEFORE
ANOTHER COLD FRONT APPROACHES SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE USED A BLEND OF THE HRRR...LATEST NAM-WRF AND RADAR/SATELLITE
TRENDS FOR THE NEAR TERM FORECAST.

MODELS WERE HAVING A TOUGH TIME CAPTURING BAND OF LIGHT TO LOCALLY
MODERATE SHOWERS EXTENDING FROM CNTRL TN NORTHWARD TOWARD THE
CINCY TRI-STATE REGION. WE ARE AT A LOW POINT ATTM IN TERMS OF
OVERALL INSTABILITY...SO THERE CONTINUES TO BE A LACK OF EMBEDDED
THUNDER WITH THIS PCPN. BAND OF PCPN SHOULD MOVE EAST/NORTHEAST
THROUGH THE REMAINDER OF THE LATE MORNING...EARLY AFTN/AFFECTING
POINTS FROM CENTRAL OHIO SOUTHWARD. FORECAST AREA WILL ESSENTIALLY
BE BETWEEN MAJOR S/WVS AND FRONTAL BOUNDARIES THROUGH THE AFTN
HOURS. THE DEGREE OF SEVERE WX POTENTIAL RESTS SOLELY ON THE AMOUNT
OF INSTABILITY THAT CAN BE OBTAINED...ESPECIALLY IN AREAS SHROUDED
IN CLOUDS AND PCPN. THUS...WILL CONTINUE TO MONITOR
TRENDS. MODELS SUGGEST THAT IF SVR THUNDERSTORMS GOT GOING...THEY
COULD AFFECT PARTS OF OUR NW AND OUR FAR EASTERN/SERN COUNTIES
WHERE INSTABILITY MAY BE ABLE TO REACH MODERATE VALUES. IN
ADDITION...BREEZY TO GUSTY WINDS WILL PRODUCE WIND GUSTS UP TO 40
MPH AT TIMES. TEMPERATURES WILL WARM MOSTLY INTO THE LOWER 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE BREAK IN ACTIVITY WILL END BY EARLY WEDNESDAY...WHEN ANOTHER
WAVE OF THUNDERSTORMS DEVELOPS ACROSS THE EASTERN PLAINS AND HEADS
TOWARD THE FORECAST AREA. THE DIFFERENCE WITH THIS COMPLEX
COMPARED TO PAST THREE NIGHTS IS THAT ITS MOTION IS EXPECTED TO
BE SW/NE WHICH WOULD BRING MUCH OF THIS ACTIVITY INTO OUR FORECAST
AREA OVERNIGHT TUESDAY NIGHT AND INTO WEDNESDAY MORNING.

THE MAIN EVENT WILL ARRIVE BY WEDNESDAY AFTERNOON AS THE
SHORTWAVE OVER THE PLAINS LIFTS NORTHEASTWARD...BRINGING
SUFFICIENT LIFT AND SHEAR TO PRODUCE A STRONG PRE FRONTAL LINE OF
THUNDERSTORMS THAT SHOULD REACH THE OHIO VALLEY BY LATE WEDNESDAY
AFTERNOON...WITH POSSIBLE SEVERE WEATHER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS HAVE COME INTO A BETTER AGREEMENT WITH TIMING OF LOW AND
COLD FRONT THAT WILL AFFECT THE FA WEDNESDAY INTO WEDNESDAY NIGHT.
PERIOD BEGINS WITH SFC LOW AND CDFNT JUST TO THE WEST OUT OVER
INDIANA. H5 S/W SWINGS SWINGS OUT OF THE MS VALLEY AND UP THE OH
VALLEY ON WED INTO WED NGT. THIS PRODUCES A STRONG SFC LOW WHICH
MOVES NE ACROSS THE REGION AND SWINGS A CDFNT THRU WED EVENING.
FRONT WORKS E BY 06Z...BRINGING AN END TO THE TSTMS

WRAP AROUND COLD ADVECTION SHOWERS ARE EXPECTED ON THU. KEPT CHC
POPS GOING WITH THE BEST CHANCE ACROSS THE N. SEVERAL OF THE MODELS
ARE NOW LINGERING SHOWERS INTO FRIDAY. KEPT 20 POPS FOR FRIDAY. HIGH
PRESSURE THEN BUILDS IN FOR FRI NGT INTO SATURDAY.

ANOTHER COLD FRONT SWINGS THRU SATURDAY NIGHT INTO SUNDAY. ECMWF
LINGERS THE FRONT AND PCPN ACROSS THE FA ON MONDAY...SO KEPT CHC
POPS THRU THE PERIOD.

WENT A BLEND OF PREVIOUS AND HPC NUMBERS FOR TEMPS THRU THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WX PATTERN WILL BE ACTIVE ACRS THE FORECAST AREA OVER THE NEXT 24
TO 36 HOURS.

REGION WAS LOCATED IN A SOMEWHAT A LULL IN TERMS OF MAIN UPPER
LEVEL DISTURBANCES AND FRONTAL BOUNDARIES THIS AFTERNOON. AN AXIS
OF SHOWERS WAS PIVOTING EAST ACRS THE REGION...WHICH SHOULD BE OUT
OF THE AREA BETWEEN 20Z AND 22Z. OTHERWISE...SHOWERS AND PERHAPS A
FEW THUNDERSTORMS WILL BE SCATTERED LATE THIS AFTN AND EVENING
GIVEN GENERALLY MARGINAL INSTABILITY. A BIGGER AREA OF SHOWERS AND
THUNDERSTORMS IS EXPECTED LATE TONIGHT INTO THE FIRST PART OF
WEDNESDAY AS FIRST WAVE OF LOW PRESSURE MOVES FROM ARKANSAS TO
SOUTHERN LOWER MICHIGAN...WHICH WILL INDUCE A
MOIST...CONVERGENT... LOW LEVEL JET ACRS THE WRN PARTS OF THE
AREA. GIVEN THE UNCERTAINTY IN COVERAGE AND INTENSITY ATTM...HAVE
GONE WITH SOME MVFR VSBYS IN MODERATE SHOWERS WITH A CB DESCRIPTOR.

BETTER CHANCE FOR SHOWERS/STORMS WILL LIKELY DEVELOP DURING
WEDNESDAY AFTN AHEAD OF MAIN COLD FRONT AND NEXT SFC WAVE OF LOW
PRESSURE. WILL JUST MENTION VCSH/CB ATTM UNTIL THE EVENT GETS MUCH
CLOSER.

IT SHOULD BE NOTED THAT GIVEN MOIST AIRMASS THAT ANY THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND
HAIL...ALONG WITH AT LEAST IFR CIGS/VSBYS.

OUTLOOK...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
OCCUR THROUGH WEDNESDAY NIGHT WITH MVFR/IFR CIGS/VSBYS AT TIMES.
MVFR CIGS/VSBYS POSSIBLE ON THURSDAY. THUNDERSTORMS POSSIBLE
SATURDAY NIGHT INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS/LATTO
NEAR TERM...HICKMAN
SHORT TERM...LATTO
LONG TERM...SITES
AVIATION...HICKMAN
Hazardous weather outlook, Apr 26, 5:53 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
553 AM EDT TUE APR 26 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
553 AM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO
TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE. DAMAGING WIND AND
LARGE HAIL WILL BE THE PRIMARY THREAT ALTHOUGH AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE. SOME OF THE STORMS WILL ALSO BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES
REGION THROUGH THURSDAY. AS IT DOES...SOUTHERLY FLOW WILL CONTINUE
TO PULL MOISTURE INTO THE OHIO VALLEY. THIS WILL RESULT IN A
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY
NIGHT. SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY ON
WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE RESULTING IN AN
INCREASED FLOOD THREAT THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY THROUGH
WEDNESDAY.

In the hours before

Local storm report, Apr 26, 1:42 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
142 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     TORNADO          2 ENE GROVEPORT         39.87N 82.86W
04/20/2011                   FRANKLIN           OH   NWS STORM SURVEY

            A SURVEY CONFIRMED AN EF0 TORNADO WITH MAXIMUM WINDS OF
            83 MPH AT A GREENHOUSE COMPLEX. THE PATH LENGTH WAS 250
            YARDS AND THE MAXIMUM PATH WIDTH WAS 50 YARDS. TWELVE
            GREENHOUSES WERE DAMAGED. BALLED AND BURLAPPED TREES AND
            PLANT TRANSPORT CARTS WERE PULLED SOUTH TOWARD THE CENTER
            LINE OF THE TORNADO TRACK. PREVAILING WINDS WITH THE
            ASSOCIATED SQUALL LINE WERE FROM THE WEST-SOUTHWEST.

&&

SHOBE2
Local storm report, Apr 26, 2:33 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
233 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TORNADO          2 SSE ELLISTON          38.71N 84.74W
04/23/2011                   GRANT              KY   NWS STORM SURVEY

            A SURVEY CONFIRMED AN EF0 TORNADO WITH MAXIMUM WINDS OF
            75 MPH. THE PATH LENGTH WAS 1.2 MILES AND THE MAXIMUM
            PATH WIDTH WAS 25 YARDS. THE TORNADO DESTROYED A GARAGE
            ON FOLSOM-JONESVILLE ROAD, AND ALSO DAMAGED A TRAILER AND
            ANOTHER NEARBY HOUSE. WHEN IT CROSSED WARSAW ROAD TO THE
            EAST, IT DESTROYED A BARN. NUMEROUS TREES WERE BLOWN DOWN
            ALONG THE TORNADO PATH.

0314 PM     TORNADO          VISALIA                 38.92N 84.45W
04/23/2011                   KENTON             KY   NWS STORM SURVEY

            A SURVEY CONFIRMED AN EF1 TORNADO WITH MAXIMUM WINDS OF
            95 MPH. THE PATH LENGTH WAS 1000 FEET AND THE MAXIMUM
            PATH WIDTH WAS 50 YARDS. THE TORNADO BLEW DOWN NUMEROUS
            TREES AND CAUSED MINOR DAMAGE TO THE ELEMENTARY SCHOOL.
            AN OUTBUILDING WAS ALSO DESTROYED.

&&

SHOBE2

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:58 AM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Grant, Owen32 min
Apr 26, 5:57 AM EDTSpecial Weather StatementILNBracken, Lewis, Mason, Robertson63 min

Nearby

Flash Flood Watches in Ohio, 2011Flash Flood Watches in Kentucky, 2011Flash Flood Watches in Indiana, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.